Methotrexate

I have been taken methotrexate for 6wks,15g every mon,nausea is awful,it like a pregnancy nausea,when I was expecting my sons,I'm so sick,came home from work today in tears,body so sore,I have lupus,feel very unwell,body feels like it was when I 1st diagnosed with lupus,also take hydroxychloroquine too,I felt great on prednisolone,but rheumy said it camouflages too much,they can't see what's going on with your body,I get bloods taken ev 2wks,desperate to feel better,I have to learn how to inject myself with methotrexate,has anyone felt this more tolerable.? Many thanks.x

10 Replies

oldestnewest
  • Do you take folic acid with it. I remember my rheumy was considering upping my dose of folic acid when I wasn't feeling well with MTX.

  • Hi Jeffscott

    So sorry about the nausea with Methotrexate. As well as taking folic acid , there are anti- sickness tablets you could try. Worth talking to your GP about it. Hope it improves. X

  • I have lupus sle and take methotrexate by injection because I was so ill of tablets the injection is easy and I feel a lot better with it

    I still feel a bit off the day after but not sick

  • Hi, you normally take folic acid 4 days after the methotrexate, they changed mine to 6 days a week skipping the day you take the methotrexate

    Works great, plus take the methotrexate last thing at night and sleep off the initial side effects

  • Hi I couldn't tolerate the tablets, made me very sick. I am on the injections now and am much better they are about to up from 10mg to 12.5mg so fingers crossed still be ok. The injections are very easy to use just like an epic en but bigger so us lupies with stiff and sore fingers can manage. Hope this helps and you feel better soon xxx

  • Once you start taking meds, your body becomes defendant on them, and can't function properly without them. I've had SLE for 4-1/2 years, among many other blood and bone marrow diseases. I am a senior and have the "usual" aches and pains that seniors develop over the years, and I've learned to live with them. If I get desperate, I take a Tramadol, which is a strong Tylenol - prescription. I push myself to be active, and it takes a while for me to "get going," but once I do, I do feel better. The worst part are the headaches and the blurriness in my eyes. I would love to feel better - but taking the meds that are not a cure is not the answer - not for me. I'm not that brave - but I also don't want more issues along with all the others, from the meds. I, too, most of the time, have to have labs every two weeks. My platelets dropped to 47,000, but I decided not to retake them in two weeks, but, rather a month. The more blood that's taken out, the harder my body has to work to replace it. I chose the better of the two evils. I know I'm never getting better, and I know that because I have ITP and take Coumadin, I will bleed a lot. After a few years, you just learn to accept everything.

  • Hi. Sorry to hear you are feeling so awful. An acquantance was as sick as you on Metho but now has injections and is fine. There may be light at the end of the tunnel. 😊

  • Sorry to hear this. I too have problems with medication. Have been on steroids a long time now, but rheumatology doctor is weaning me off as you are correct they masks things. My next option is methotrexate if I don't tolerate coming off steroid. Good luck. Definitely go see your gp.

  • Having been on Methotrexate 20mg for 2 year's with good results. I have Lupus S.L.E. The past few months I have been feeling very nauseous before having to take my tablets. I feel as if my throat and chest are congested with phlegm. Having been very sick the last few weeks after taking my dosage l dread taking them. I rang my lupus nurse this week and she said I have a choice - either to go on to injections or reduce my dose to 6 tables. I chose the latter and take 3 am and 3pm before bed. Here's hoping for good results. Otherwise it's injections for me too.

  • I was taken off the methotrexate because it actually raised my inflammation percentage. I never felt very well when I was on it. You should ask your physician if he/she can prescribe something else and not just give you a pill to combat the nausea.

    Best of luck.

    Roberta

You may also like...